MAUDE Adverse Event Report: UMKIRCH CERCLAGE PASSER, DIVIDABLE FORCEPS, LARGE; MISC ORTHO SURGICAL INSTRUMENT

UMKIRCH CERCLAGE PASSER, DIVIDABLE FORCEPS, LARGE; MISC ORTHO SURGICAL INSTRUMENT
Catalog Number 03.221.011
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device used for treatment, not diagnosis.Device is an instrument and is not implanted/explanted.Device is expected to be returned to synthes manufacturer for evaluation /investigation, but has yet to be received.(b)(6).Device history records review was conducted.The report indicates that the: part #: 03.221.011 / lot #: 9627871.Manufacturing location: (b)(4).Manufacturing date: 02.Nov.2015.No ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes on an event in (b)(6) as follows: it was reported that during surgery one cerclage passer got bend and the bolt of another cerclage passer broke.No information available about patient condition, outcome and prolongation.This complaint is only about one part cerclage passer.The nut was broken but as the nut was attached in outer portion so broken fragment has no contact with patient.No delay to surgery time.No patient harm.This report is 1 of 1 for com-(b)(4).
 
Additional Manufacturer Narrative
A manufacturing evaluation was completed: the device was received with the bolt of the instrument broken.Device history record (dhr) review showed no non-conformance reports were generated during production; no issues during the manufacturing of the product that would contribute to this complaint condition were noted.The hardness measurement of the instrument has been performed and shows no deviations in hardness from the specification.The bolt was welded to the one handle of the instrument as per welding instruction and as per the relevant drawing.The bolt and two handles of the instrument were assembled as per assembling instruction.The device was inspected and it was noted there was no deviations from the specification observed.The instrument shows wear marks in the area of the bolt.Furthermore the top of the instrument is bent.It is likely high force was applied during the usage of the instrument; this could lead to the failure described.The root cause could not be determined; no manufacturing related issue was identified during the internal investigation and/or confirmed.Device was used for treatment, not diagnosis if information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Clarification: it was reported that during a procedure, the nut broke on a cerclage passer while passing the wire in the femur.The nut was attached in outer portion of the device so the broken fragment had no contact with the patient.It was noted the wire was passed manually to complete the procedure successfully.There was no delay to surgery time and no patient harm.

Brand Name
CERCLAGE PASSER, DIVIDABLE FORCEPS, LARGE
Common Device Name
MISC ORTHO SURGICAL INSTRUMENT
Manufacturer (Section D)
UMKIRCH
im kirchenhurstle 4
umkirch b. freiburg D-792 24
GM  D-79224
MDR Report Key6274204
Report Number3003862213-2017-10001
Device Sequence Number16163748
Product Code LXH
UDI-Device Identifier07611819880108
UDI-Public(01)07611819880108(10)9627871
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/04/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.221.011
Device Lot Number9627871
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/07/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/04/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/24/2017
Supplement Report FDA Received Date02/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1